Posted By CCF CARDIO MD - MTR on February 18, 1999 at 11:17:37:
In Reply to: Coreg & it's side affects posted by Alice on February 17, 1999 at 15:18:53:
My dr. said that Coreg helps people with Cardiomyopathy live longer and this is my 3rd week on the med.
I am having some side affects such as, bad fatigue. I have been on sick leave for 3 wks. I am not feeling any better and infact
I am feeling worse than before I started the med. Will the fatigue go away or is it here to stay?
The dr. said that the medicine has good benefits and try to get through this stage of the drug.
I see my dr again this Friday. I don't see how I will be able to return to work as tired as I am now.
Dear Alice, thank you for your question. Coreg belongs to a class of medications known as beta blockers. Beta blockers are known to have multiple side effects like fatigue, lethargy, and impotence (in men). However, coreg has been shown to improve survival in patients with congestive heart failure. Thus, it's a question of risks and benefits with regard to coreg. If you can't tolerate the side effects of coreg, then the survival benefit that it may confer doesn't matter because you feel so miserable. But, these side effects may diminish with time, so it's prudent to continue the medication during the dose escalation phase and see what happens. Thus, my advice is to give it your best shot and discuss your side effects with your physician.
I hope you find this information useful. Information provided in the heart forum is for general purposes only. Only your physician can provide specific diagnoses and therapies. Please feel free to write back with additional questions. Good luck.
If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.